Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 24, 2011, 3:04 AM CDT for Wayne County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 3:04 AM CDT (08:04 UTC)
- Expired
- May 24, 2011, 3:30 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Wayne County, TN
The radar
The Nashville radar (KOHX), 149 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
757 WUUS54 KOHX 240804 SVROHX TNC181-240830- /O.NEW.KOHX.SV.W.0188.110524T0804Z-110524T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 304 AM CDT TUE MAY 24 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE... * UNTIL 330 AM CDT * AT 301 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS NEAR WAYNESBORO...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WAYNESBORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3547 8775 3530 8758 3516 8783 3530 8797 TIME...MOT...LOC 0805Z 231DEG 24KT 3529 8780 $$ 21
1 follow-up statement
600 WWUS54 KOHX 240816 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 316 AM CDT TUE MAY 24 2011 TNC181-240830- /O.CON.KOHX.SV.W.0188.000000T0000Z-110524T0830Z/ WAYNE TN- 316 AM CDT TUE MAY 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WAYNE COUNTY UNTIL 330 AM CDT... AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WAYNESBORO...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN WAYNE COUNTY. LAT...LON 3547 8775 3530 8758 3516 8783 3530 8797 TIME...MOT...LOC 0816Z 233DEG 21KT 3534 8777 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 11:31 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 23, 11:31 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1131 PM CDT MON MAY 23 2011 .AVIATION...BNA/CSV...MODELS SUGGEST THAT ONGOING CONVECTION IN ARKANSAS WILL TRACK ACROSS WEST TENNESSEE AND INTO MIDDLE TENNESSEE LATE TONIGHT AND TOMORROW MORNING, SO WILL INCLUDE TEMPO SHRA AT BNA/CSV TO ACCOUNT FOR THIS POSSIBILITY. LOW LEVELS OF THE ATMOSPHERE REMAIN RELATIVELY DRY, SO CLOUD BASES WILL LIKELY REMAIN VFR THROUGH THE PERIOD. CHANCE OF PRECIPITATION GREATLY DIMINISHES BY MID MORNING, SO THE REMAINDER OF THE TAF PERIOD IS RATHER BENIGN. && .PREV DISCUSSION... /ISSUED 928 PM CDT MON MAY 23 2011/ MESOSCALE UPDATE...THUNDERSTORMS HAVE DIMINISHED SIGNIFICANTLY IN AREAL COVERAGE AND INTENSITY OVER THE LAST SEVERAL HOURS AND RADAR CURRENTLY SHOWS JUST A FEW ISOLATED THUNDERSTORMS REMAINING IN WILLIAMSON COUNTY. AS A RESULT, SVR TSTM WATCH 347 HAS BEEN CANCELED FOR ALL MIDDLE TENNESSEE COUNTIES. MOST SIGNIFICANT CONVECTION TO OUR WEST IS BACK OVER NORTHWEST ARKANSAS, BUT DON'T THINK THAT WILL THREATEN OUR FORECAST AREA UNTIL LATE TONIGHT OR EARLY TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ALSO EXIST OVER NORTH-CENTRAL AND NORTHEASTSERN ARKANSAS AND WILL HAVE TO BE MONITORED FOR ANY FUTURE DEVELOPMENT. SOME OF THESE SHOWERS AND STORMS COULD REACH THE TENNESSEE RIVER BETWEEN 06Z AND 07Z. AT THE PRESENT TIME, THERE IS VERY LITTLE LIGHTNING ACTIVITY ASSOCIATED WITH THESE STORMS, BUT THEY WILL HAVE TO BE WATCHED FOR POSSIBLE STRENGTHENING AS THEY HEAD EASTWARD TOWARD OUR WESTERN COUNTIES. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, May 23, 10:08 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1008 PM CDT MON MAY 23 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-250315- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1008 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...REST OF TONIGHT... STORMS OVER NORTHERN ARKANSAS ARE EXPECTED TO MOVE INTO MIDDLE TENNESSEE LATE TONIGHT...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. SOME PARTS OF MIDDLE TENNESSEE HAVE RECEIVED LOCALLY HEAVY RAINFALL OVER THE LAST FEW DAYS...AND ANY HEAVY RAINS THAT FALL IN THESE LOCATIONS WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP TUESDAY AND WEDNESDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. THE CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER WILL INCREASE LATE WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED AT TIMES OF ACTIVE WEATHER FROM LATE TONIGHT THROUGH THURSDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Special weather statement, May 24, 2:34 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 234 AM CDT TUE MAY 24 2011 TNZ093-240800- WAYNE- 234 AM CDT TUE MAY 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY... AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF OLIVE HILL...OR 13 MILES EAST OF SAVANNAH...MOVING EAST NORTHEAST AT 35 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:14 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Hickman, Humphreys, Perry | 31 min |
| May 23, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry, Wayne | 25 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 33 min |
| May 24, 4:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 36 min |
| May 24, 4:59 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| May 24, 5:14 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 31 min |
| May 24, 5:19 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 26 min |
| May 24, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale | 36 min |
| May 24, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale | 35 min |
| May 24, 12:45 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 30 min |
| May 24, 1:07 PM CDT | Tornado Warning | OHX | Jackson, Macon, Smith, Trousdale | 23 min |
| May 24, 1:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 26 min |
| May 24, 1:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| May 24, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 30 min |
| May 24, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 28 min |
| May 24, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 34 min |
| May 24, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.